MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number 60-6085-200A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of ¿proximal occluder portion had snapped off or at least was no longer attached to the shaft of the vcare¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 46 reports, regarding 50 devices, for this device family and failure mode.During this same time frame 527,152 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00009.Per the instructions for use, the user is advised the following: to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-6085-200a, vcare 200a - small was being used on (b)(6) 2023 during a total laparoscopic hysterectomy procedure and ¿the vcare that was being used, the proximal occluder portion had snapped off or at least was not longer attached to the shaft of the vcare when the uterus was removed.There were no issues with the removal of the uterus from the patient but that portion was no longer attached.¿.There was no injury or impact to the patient or user.The procedure was completed with no delay and no alternate device was used.After further assessment it was found ¿we could not tell if the blue vaginal cup simply fell off or slid off the end.Everything was very easily retrieved from the surgical site, no issues there.¿ there was no substantial force used when removing the vcare.It was noted, "the uterus was quite small.There was no complaint from the staff while using the device, it had been a very tough case from the surgeons standpoint." this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16762337
Report Number1320894-2023-00072
Device Sequence Number12307485
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)240410(10)202204111
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2024
Device Model Number60-6085-200A
Device Catalogue Number60-6085-200A
Device Lot Number202204111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic